Doctor insights on:
What Is Losartan
Losartan in diabetes: Your doctor started you on losartan (l) due to the fact that you have proteinuria (p). Patients with high levels of p have increased risks of mi, stroke and renal failure. Your physician is adding l to prevent these complications in the future. Your p should be checked in 3 months and if it is not going down another agent, such as an ace-i should be used to reduce it as much as possible. Good luck. ...Read more
Just got switched from enalapril 30 yo losartan 50qd. I'm diabetic type 2 n hbp. In what way is losartan beneficial for both diagnosis?
Less side effects: Losarten has less side effects, otherwise equally effective! ...Read more
Not much: They are manufactured by different companies. However, they both are the same in terms of mechanism of action. They are both angiotensin receptor blocker, and are effective for blood pressure treatment. You may have to check which medicine is covered under your insurance formulary. ...Read more
None you'll notice: Both lower BP nicely - you'll likely not notice any difference. ...Read more
One of my patients is on valsartan 80 mg od. If we want to switch him to losartan what strength should be used?
Valsartan: I would start on 50 mg and recheck BP in a week or 2 then bump to 100 if you need to. ...Read more
I think I do have postural tachycardia syndrome.... What should I do? What can cause this? Can losartan do this?
Doubt it: Some patients have peripheral denervation (neuropathic pots); have symptoms that are due to sustained or parosyxmal overactivity of the sympathetic nervous system (hyperadrenergic pots); and some individuals have pots dominated by features of deconditioning. Can take exrtra salt, drink 2 glasses of water before getting up, certain meds.Losartan causes postural hypotension and tachycardia, no pots. ...Read more
What side effects does hyzaar (losartan and hydrocholorthiazide) and betaloc have as I feel sick dizzy and have bad flushing of the face?
Dizziness: As with any medication, there are potential side effects of hyzaar (losartan and hydrocholorthiazide). The most common side effect is low potassium in the blood, which occurs in up to 6.7 percent of patients. Other common reactions include an infection, such as the common cold or flu; dizziness; and coughing. If you experience more severe problems, such as seizures, an unexplained rash, or vomiting, contact your healthcare provider. ...Read more
Yes: Aside from being used for high blood pressure, the uses are often highly specific and technical (apologies in advance) - here is just a partial list of health conditions for which children are sometimes treated with Cozaar: aortic-root dilation with Marfan’s syndrome, and Alport syndrome-like hereditary nephritis. There are others as well. ...Read more
Blood Pressure Med: A blood pressure reducing medicine from the class of drugs called arbs. Acts on an enzyme in the kidney and lung to reduce the blood pressure. Can have some protective effects on the kidneys in high blood pressure and diabetes. Not recommended for patients with significant kidney disease. ...Read more
Less likely: More common with ace inhibitors than angiotensin receptor inhibitors. ...Read more
Yes and no: Losartan is a blood pressure medicine that can have the side effect of hyperkalemia (too much potassium). So if you have problems with your potassium being to high, then you should eat a diet that is low in potassium. But I see that you are also taking hydrochlorothiazide which can cause you to have low potassium. Have your labs checked regularly and adjust your potassiium intake as needed ...Read more
My BP is 150/96 I have been taking Losartan 50 mg for about 20 days, how long does it take for the medicine to take effect?
14d: It should be pretty well equilibrated after 2 weeks. Since it is still high, contact your doc about possible medication adjustment ...Read more
Forgot my 50 mg losartan and am traveling abroad for 2 weeks. Can I go without for 2 weeks until I am home and can start takiing it again?
Compliance: It will be better if you consult a physician and get it from a local pharmacy where you are currently located. ...Read more
My BP is at 150/99 what should I do? If I have already taken 1 tablet of 50mg of losartan in the morning can I still take another tablet now? Thanks
I've been on 100mg Losartan for the past year. I've had to stop taking them due to losing insurance. My BP is up to 150/100. When is this an emergency?
Symptoms: High numbers are only an emergency if accompanied by symptoms like chest pain, severe headache, difficulty breathing, or confusion. That being said letting your blood pressure run high will over time put you at risk for stroke, heart failure and kidney failure. Best to find a clinic that works on a cash basis or sliding rate, and make an appointment for as soon as possible. ...Read more
Haven't heard of it:
I prescribe a lot of Losartan, and I haven't had anyone (that I know of, anyway) who got migraines from it. However, medications are a common cause of headache.
When my pts think they might be having a side effect from a med, I tell them the only solution is to see what happens when they stop it. Talk to your doc.
Check out my website CardioGauge. Com for heart health education. ...Read more
Yes, but: Which nyquil? At any rate nyquil preparations won't interact with losartan, however, if you are hypertensive or have coronary artery disease, you want to avoid preparations that contain decongestants as phenylephrine, which nyquil severe cold and flu has. Good that you asked, always exercise caution with multiple medications, good luck ...Read more